Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 18, 2021, 5:04 PM EDT for Dodge County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2021, 5:04 PM EDT (21:04 UTC)
- Expired
- Jul 18, 2021, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Dodge County, GA
The radar
The Robins AFB radar (KJGX), 67 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422
WWUS82 KFFC 182104
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Sun Jul 18 2021
GAZ107>109-182130-
Wilcox GA-Dodge GA-Pulaski GA-
504 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR WILCOX...SOUTHWESTERN DODGE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 530 PM EDT...
At 503 PM EDT...a strong thunderstorm was over Union, or near
Abbeville...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Abbeville, Rhine, Chauncey, Union, Five Points, Gresston and
Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3199 8341 3230 8326 3216 8300 3215 8300
3193 8324
TIME...MOT...LOC 2103Z 211DEG 11KT 3208 8325
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 3:30 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 18, 3:30 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 330 PM EDT Sun Jul 18 2021 .SHORT TERM /Tonight through Monday Night/... A wet and unsettled forecast will persist through the short term with deep tropical moisture and a persistent upper level trough in place. Initial convective development earlier this morning was focused across far southeast portions of the CWA in an area of supportive CAPE of 2000-3000 J/kg. Elsewhere, widespread midlevel cloud cover kept deeper convection at bay through early afternoon with only scattered light rain showers. Through the afternoon, the earlier cloud cover will continue to break, and additional showers and thunderstorms will continue to develop across the area. Locally heavy rainfall rates will be the most notable risk in any thunderstorms, though a couple of stronger thunderstorm are possible, primarily in portions of Middle Georgia where instability is higher. Though coverage will decrease somewhat, some degree of shower and thunderstorm coverage will persist into the overnight hours given deep moisture regime and aforementioned upper trough and surface front across the Tennessee Valley. A weak upper low will form through tonight across the mid- Mississippi Valley and track into the Tennessee Valley. Meanwhile, a weak surface low will remain situated over the Lower Mississippi Valley along the nearly stationary surface front which will extend northeastward into north Georgia. These features in combination with very moist PWs over 2" will lead to widespread development of showers and thunderstorms on Monday. Locally heavy rainfall will again be the primary concern with this activity given these anomalously high PWs. Thus, a Marginal Risk remains painted across the entire CWA on the Excessive Rainfall Outlook from WPC for Monday. High temperatures on Monday will be held well below normal due to widespread cloud cover and rainfall. In fact, highs will struggle to reach 80 degrees in north Georgia, some 10-12 degrees below normal. RW .LONG TERM /Tuesday through Sunday/... Not much to change in the long term. Upper trough persists over the Southeast through the first part of the period. Models are hinting that the surface front may not drift far into north GA so have upped the pops a bit for Tuesday night...and have added low pops for Thursday and Friday night. Previous discussion is included below. Previous... Unsettled weather pattern continues for the long term with Chance PoPs every afternoon through the extended. For the first half of the long term, major player for PoPs will be a sweeping positively tilted trough along a stationary front draped across the SE. This appears to be in response to the Bermuda high shifting further eastward, slowing its progression. This stationary front will bring scattered afternoon convection across much of the CWA through Wednesday. For the latter half of the extended, this trough ejects eastward in contrast to a surface high moving off the western Florida panhandle, this high over the Gulf in tandem with a developing mid/upper low near the ArkLaTex region should provide ample moisture across the CWA moving into Thursday, evident by the 2"+ PWATS the GFS is showing, which is near the max moving avg for this time of year. QPF values should fluctuate with each forecast package given the summer time scattered nature of precip, but generally expecting between 1-2" through the extended, with locally higher amounts possible. 41 && .AVIATION... 18Z Update... Earlier midlevel cigs in the 10-15kft range will gradually diminish into the afternoon with cu in the 030-050 range developing. Sct shra/tsra will become more widespread with tempo tsra 19-23z potentially needing extensions with any persistent convection. MVFR and IFR cigs increase by 07-10z. Cigs look to be slow to improve with MVFR likely into the day Monday. Widespread shra/tsra expected Monday, especially by midday. Winds today will remain largely W/SW at 3-6kts becoming near calm and vrb overnight and again W 3-6kts Monday. //ATL Confidence...18Z Update... Medium confidence on all elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 70 80 69 80 / 50 80 80 80 Atlanta 70 79 69 80 / 50 80 80 80 Blairsville 65 75 64 73 / 60 90 80 70 Cartersville 69 78 68 81 / 50 80 80 70 Columbus 72 83 71 83 / 30 80 70 90 Gainesville 69 78 68 78 / 50 80 80 80 Macon 72 85 70 85 / 40 80 70 90 Rome 70 78 69 82 / 50 80 70 70 Peachtree City 70 79 69 81 / 40 80 80 80 Vidalia 73 86 72 87 / 40 80 70 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....41 AVIATION...RW
Hazardous weather outlook, Jul 18, 4:00 PM EDT, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 400 PM EDT Sun Jul 18 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 400 PM EDT Sun Jul 18 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms capable of producing locally heavy rainfall, gusty winds and frequent lightning are expected this afternoon and evening across north and central Georgia. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms are possible across north and central Georgia through Saturday, mainly in the afternoon and evening. A few storms could become strong with very heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 18, 11:15 AM EDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1115 AM EDT Sun Jul 18 2021
GAZ086-181545-
Emanuel GA-
1115 AM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EMANUEL COUNTY UNTIL
1145 AM EDT...
At 1115 AM EDT...a strong thunderstorm was over Garfield, or 13 miles
southwest of Millen...moving northeast at 55 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Twin City, Garfield, Canoochee and George L Smith State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3256 8202 3255 8205 3256 8208 3252 8214
3252 8215 3269 8225 3276 8212 3268 8209
3266 8208 3261 8200
TIME...MOT...LOC 1515Z 239DEG 48KT 3265 8208
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 18, 5:00 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
500 PM EDT Sun Jul 18 2021
GAZ086-098-112-113-182130-
Toombs GA-Emanuel GA-Treutlen GA-Montgomery GA-
500 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHWESTERN
EMANUEL...EASTERN TREUTLEN AND NORTHEASTERN MONTGOMERY COUNTIES UNTIL
530 PM EDT...
At 500 PM EDT...a strong thunderstorm was near Normantown, or 10
miles east of Soperton...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Swainsboro, Oak Park, Nunez, Norristown Junction, Covena, Lexsy,
Norristown, Zaidee, Gillis Springs and Normantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3230 8237 3235 8255 3262 8247 3252 8217
TIME...MOT...LOC 2100Z 201DEG 9KT 3238 8242
WIND...40MPHSpecial weather statement, Jul 18, 5:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Sun Jul 18 2021
GAZ107>109-182130-
Wilcox GA-Dodge GA-Pulaski GA-
504 PM EDT Sun Jul 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR WILCOX...SOUTHWESTERN DODGE AND
SOUTHEASTERN PULASKI COUNTIES UNTIL 530 PM EDT...
At 503 PM EDT...a strong thunderstorm was over Union, or near
Abbeville...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Abbeville, Rhine, Chauncey, Union, Five Points, Gresston and
Godwinsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3199 8341 3230 8326 3216 8300 3215 8300
3193 8324
TIME...MOT...LOC 2103Z 211DEG 11KT 3208 8325
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:04 PM EDT | Special Weather Statement | FFC | Madison | 26 min |
| Jul 17, 8:30 PM EDT | Special Weather Statement | FFC | Toombs | 30 min |
| Jul 17, 8:52 PM EDT | Special Weather Statement | FFC | Toombs | 23 min |
| Jul 18, 11:15 AM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jul 18, 11:20 AM EDT | Severe Thunderstorm Warning | FFC | Emanuel | 25 min |
| Jul 18, 5:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jul 18, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Wilcox | 50 min |
| Jul 18, 5:34 PM EDT | Special Weather Statement | FFC | Toombs | 26 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.